Severe Liver Injury Associated With High-Dose Atorvastatin Therapy

Amit Saha, Abhimanyu Garg

Research output: Contribution to journalArticlepeer-review

Abstract

Statins are recommended for first-line management of elevated cholesterol in the primary and secondary prevention of atherosclerotic cardiovascular disease. Statins may occasionally be associated with mild transaminase elevations but can also result in life-threatening liver injury. Atorvastatin is the most common cause of clinically significant liver injury in this drug class. We report a case of severe, asymptomatic liver injury in a hepatocellular pattern in a 71-year-old man occurring within 3 months of switching from simvastatin to high-intensity atorvastatin therapy. Hepatitis improved rapidly with cessation of atorvastatin and did not recur after resuming simvastatin.

Original languageEnglish (US)
JournalJournal of Investigative Medicine High Impact Case Reports
Volume9
DOIs
StatePublished - 2021

Keywords

  • atorvastatin
  • drug-induced liver injury
  • hepatocellular injury
  • simvastatin
  • statins
  • transaminitis

ASJC Scopus subject areas

  • Epidemiology
  • Safety, Risk, Reliability and Quality
  • Safety Research

Fingerprint

Dive into the research topics of 'Severe Liver Injury Associated With High-Dose Atorvastatin Therapy'. Together they form a unique fingerprint.

Cite this